Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 379, NWS Jackson, MS

June 7, 2025Clay County, Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2025, 12:54 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2025, 12:54 PM CDT (17:54 UTC)
Expired
Jun 7, 2025, 1:33 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, MS, Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.0
Supercell composite
7.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:22 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 7, 11:22 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1122 AM CDT Sat Jun 7 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 1122 AM CDT Sat Jun 7 2025

Through Sunset...

Looks like most of the severe weather will stay relegated north of
our forecast area. A few showers are expected north of US 82 with a
thunderstorm or two embedded within. If things continue to develop
the way they have been severe weather might miss us entirely
tonight. We're going to hold off on adjusting current severe weather
graphics since there could still be more erosion of the mid level
high/dry air which would then allow for more vibrant convection.
Timing for that would be sometime after 10PM but again that's
looking less and less likely today. Something to continue
monitoring. Everywhere else is expected to be hot and humid as heat
indices climbing into the triple digits with sites in the
southwestern quadrants reaching 105F./OAJ/

&&

.DISCUSSION...
Issued at 240 AM CDT Sat Jun 7 2025

Through Monday: As mid level ridging begins to retreat southward,
a more active weather pattern will shift into the area this
weekend with a series of shortwaves set to bring multiple rounds
of convection over the next few days. In this regime, because each
round of showers and storms is contingent on mesoscale details
influenced by the previous round, timing is difficult to pin down
more than about 18-24 hours ahead of time. The first system of
interest is currently advancing eastward across OK toward western
AR and is expected to reach our north MS areas around midday or
early afternoon. While the bulk of available guidance keeps the
core of this complex just north of our area, there is still a
medium chance of it clipping as far south as the Hwy 82 corridor
mainly in north central and northeast MS. This is where an
enhanced risk of severe storms has been highlighted with damaging
wind gusts being the primary concern.

Further south, conditions will be mainly dry through much of the
day as this first round of storms is expected to remain north of
most of the area. Isolated, mainly diurnally-driven convection is
possible during the afternoon. However, the potential for
additional widespread development will increase after sunset.
These storms may initially fester in a west-to-east corridor this
evening before eventually making more southeastward progress into
Sunday morning. Given sufficient deep shear and instability, some
of these storms could be severe with a threat for damaging wind
gusts and hail. Additionally, it is possible a localized flooding
threat may need to be highlighted if it becomes more apparent that
tonight's storms will train over a longer period of time.

From the daytime Sunday through Monday, an additional one or two
convective complexes are expected to traverse the area, including
a potential upstream MCS reaching our area sometime Monday
morning. Damaging winds will be the primary threat with these
storms, though exact timing will play a role in their intensity as
they reach our area. While momentum of a strong cold pool could
sustain a severe threat in the morning hours, given the time of
day, the storms could be in a weakening state as they arrive and
stabilize the airmass, disrupting severe weather potential later
in the day. We'll have a better idea of how things will play out
as this gets closer. In the mean time, we will continue to
highlight a slight risk for severe potential during this time
frame in the HWO graphics.

Heat stress: With much of the area remaining fairly dry still
today, above average temps and humidity are anticipated, with heat
indices having the potential to again breach the triple digits,
especially along and south of I-20. We will continue to highlight
a limited heat stress threat over roughly the southern half of the
area. /DL/

Tuesday through the weekend...

The forecast for the extended period remains the same with no
major changes made to the overall forecast. Global guidance
continues to show a cold front shifting southward and stalling
across the southeast CONUS heading into Tuesday. This front will
provide some relief from the heat/temp over much of our forecast
area, however it will also keep higher chances of showers and
t-storms around for the rest of the long term period. Most of our
CWA will have higher coverage of shower/t-storm development during
the afternoon period with rain chances decreasing later into the
evening each day. Rain chances will continue across our forecast
area heading into the weekend as future guidance is starting to
show southerly moisture flow across CWA thanks to a warm front
across the southeast CONUS lifting northward towards the Tennessee
Valley.

In addition to the rain chances, heat indices will have the
potential to reach reach triple digits both Friday and Saturday.
Forecast confidence in the potential heat risk for Friday is low
at this time given that this several days out. Heat trends will be
monitored as we get closer to the weekend. /CR/

&&

.AVIATION...
(12Z TAFS)
Issued at 625 AM CDT Sat Jun 7 2025

Patchy MVFR fog cannot be ruled out over the next hour or two. A
line of SHRA and TS is expected to move across north MS this
afternoon and may impact GTR, with lesser probability of
impacting GLH and GWO. Otherwise, isolated SHRA and TS are
possible across the remainder of the area during the afternoon and
evening. Additional SHRA and TS development is expected tonight
which has a greater potential to impact sites from TVR - JAN -
MEI northward overnight. Some of these storms, both this afternoon
and later tonight, could be severe with wind gusts to 50 kt and
hail up to 1 inch. Outside of this activity, VFR conditions will
prevail through the TAF period with mainly SW wind that could gust
to around 20 kt at times during the day today. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       93  74  89  72 /  20  20  60  60
Meridian      93  73  89  69 /  30  40  70  60
Vicksburg     94  74  90  72 /  10  20  50  50
Hattiesburg   96  76  94  74 /  20  10  50  50
Natchez       93  75  90  73 /  20  10  30  40
Greenville    91  73  88  72 /  40  60  50  40
Greenwood     92  72  88  70 /  50  70  70  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

OAJ/OAJ/19

In the hours before

Special weather statement, Jun 7, 12:42 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
1242 PM CDT Sat Jun 7 2025

MSZ030-031-033-071815-
Lowndes MS-Oktibbeha MS-Clay MS-
1242 PM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT OKTIBBEHA...CLAY AND LOWNDES
COUNTIES THROUGH 115 PM CDT...

At 1242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Columbus, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Steens around 1250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3329 8831 3329 8909 3356 8908 3356 8902
      3375 8904 3376 8893 3381 8893 3381 8872
      3368 8872 3367 8849 3365 8851 3367 8846
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825
TIME...MOT...LOC 1742Z 240DEG 49KT 3349 8837

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 12:42 PM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.